Encephalopathy and psychosis following administration of the combined oral contraceptive pill in an 11-year-old female.

Gynecol Endocrinol. 2007 Jun;23(6):361-2.

Source

Department of Obstetrics and Gynaecology, Royal Bolton Hospital, Bolton, Lancashire, UK. gailbusby@doctors.net.uk

Abstract

We report herein the first case of psychosis after short-term use of the combined oral contraceptive (COC) pill in a young patient with no previous psychiatric history. An 11-year-old girl was placed on the COC pill for treatment of menorrhagia, 5 months after her menarche. She developed an initial encephalopathy, which progressed to psychosis. The estrogenic component of the COC pill is the most likely cause of this psychosis. COC pills should be used with caution in patients with an already high estrogenic state as occurs near menarche.

PMID:
17616863
[PubMed – indexed for MEDLINE]
Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Up ↑

%d bloggers like this: